Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 1, 2012, 9:15 PM CDT for 6 counties in Iowa. It was in force for 30 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 9:15 PM CDT (02:15 UTC)
- Expired
- May 1, 2012, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 9:17 PM CDT | TSTM WND GST 80 | 4 Nnw Sanborn, IA | DAMAGE TO SEVERAL OUTBUILDINGS TO THREE FARMSTEADS. WINDS ESTIMATED BETWEEN 70 AND 85 MPH. |
| May 1, 9:20 PM CDT | TSTM WND GST 60 | Nnw Sanborn, IA | NUMEROUS 1 TO 3 INCH DIAMETER TREE BRANCHES BLOWN DOWN. |
| May 1, 9:40 PM CDT | TORNADO | 3 S Everly, IA | SEVERAL POWER POLES LEANING ALONG 130TH AVENUE SOUTH OF EVERLY. |
| May 1, 9:40 PM CDT | TORNADO | 3 Sw Everly, IA | |
| May 1, 9:44 PM CDT | TSTM WND GST 0 | 5 N Sutherland, IA | 70-80 MPH WIND GUST |
| May 1, 9:44 PM CDT | TSTM WND GST 70 | 5 N Sutherland, IA | |
| May 1, 9:44 PM CDT | TSTM WND GST 75 | 5 N Sutherland, IA | 70-80 MPH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:59 PM CDT | Tornado Watch | SPC | 6 hr |
| May 1, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS53 KFSD 020215
SVRFSD
IAC021-035-041-141-149-167-020245-
/O.NEW.KFSD.SV.W.0025.120502T0215Z-120502T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUENA VISTA COUNTY IN NORTHWEST IOWA...
NORTHERN CHEROKEE COUNTY IN NORTHWEST IOWA...
WESTERN CLAY COUNTY IN NORTHWEST IOWA...
O'BRIEN COUNTY IN NORTHWEST IOWA...
NORTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
SOUTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA...
* UNTIL 945 PM CDT
* AT 916 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ASHTON TO ARCHER TO REMSEN...AND MOVING
EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARTLEY AROUND 925 PM CDT...
LARRABEE AND SUTHERLAND AROUND 930 PM CDT...
ROYAL AND EVERLY AROUND 935 PM CDT...
LINN GROVE AND PETERSON AROUND 940 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CALUMET AND MONETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4282 9521 4283 9598 4326 9577 4326 9551
4325 9518
TIME...MOT...LOC 0216Z 277DEG 52KT 4324 9566 4309 9566
4287 9584
WIND...HAIL 80MPH <1.00IN
$$
CJ1 follow-up statement
332
WWUS53 KFSD 020233
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CDT TUE MAY 1 2012
IAC149-167-020243-
/O.CAN.KFSD.SV.W.0025.000000T0000Z-120502T0245Z/
SIOUX IA-PLYMOUTH IA-
933 PM CDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLYMOUTH AND
SOUTHEASTERN SIOUX COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4283 9521 4282 9522 4286 9584 4324 9564
4326 9551 4325 9518
TIME...MOT...LOC 0233Z 276DEG 47KT 4322 9541 4307 9541
4301 9545 4286 9559
$$
IAC021-035-041-141-020245-
/O.CON.KFSD.SV.W.0025.000000T0000Z-120502T0245Z/
O'BRIEN IA-BUENA VISTA IA-CHEROKEE IA-CLAY IA-
933 PM CDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CLAY...NORTHERN CHEROKEE...NORTHWESTERN BUENA VISTA AND O'BRIEN
COUNTIES UNTIL 945 PM CDT...
AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTLEY TO 7 MILES SOUTH OF HARTLEY TO SUTHERLAND TO
CLEGHORN...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROYAL AND EVERLY AROUND 940 PM CDT...
LINN GROVE AND PETERSON AROUND 945 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4283 9521 4282 9522 4286 9584 4324 9564
4326 9551 4325 9518
TIME...MOT...LOC 0233Z 276DEG 47KT 4322 9541 4307 9541
4301 9545 4286 9559
WIND...HAIL 80MPH <1.00IN
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:52 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 1, 3:52 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 PM CDT TUE MAY 1 2012 .DISCUSSION.../ISSUED AT 352 PM CDT/ SEVERE THREAT REMAINS THE MAIN FOCUS FOR THE LATE AFTERNOON AND EVENING ACROSS THIS AREA. 19Z SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR/JUST NORTH OF KABR WITH A WARM FRONT INTO WEST-CENTRAL AND SOUTH-CENTRAL MN /NEAR KETH-KMKT LINE/...PRE-FRONTAL TROUGH TO THE SOUTH THROUGH THE MIDDLE JAMES VALLEY...AND COLD FRONT SOUTHWEST TOWARD K9V9-KOGA. ONGOING LINE OF HIGH-BASED CONVECTION ALONG WEAK WEST-SOUTHWEST TO EAST-NORTHEAST MID LEVEL THETA-E RIDGE AXIS NOT EXPECTED TO PRODUCE SEVERE WEATHER...THOUGH WITH STEEP MID-LEVEL LAPSE RATES...DRY LAYER ALOFT AND RELATIVELY LOW FREEZING LEVEL AROUND 10KFT AGL...MARGINAL HAIL/STRONG WINDS WILL BE POSSIBLE. EXPECT MORE ORGANIZED SEVERE THREAT TO DEVELOP TOWARD EVENING AS UPPER LEVEL WAVE LIFTS INTO THE AREA FROM WESTERN NEBRASKA. MODEST DEEP LAYER SHEAR WILL SUPPORT LARGE HAIL/ISOLATED DAMAGING WIND WITH INITIAL DEVELOPMENT OF SURFACE BASED STORMS ALONG THE PRE-FRONTAL TROUGH/COLD FRONT...WHICH IS EXPECTED TO BECOME NEARLY STATIONARY NEAR KBKX-KYKN LINE AS THE WAVE LIFTS NORTHEAST THROUGH THE EARLY EVENING. STORMS THEN SHOULD TRACK EAST OF THE BOUNDARY AFTER 01Z-02Z AS THE WAVE CONTINUES TO MOVE NORTHEAST THROUGH THE AREA. SEVERE THREAT EXPECTED TO WANE TOWARD LATE EVENING 03Z-06Z AS THE STORMS MOVE EAST ACROSS SOUTHWEST MN/NORTHWEST IA. /JH BY WEDNESDAY MORNING...ANY LINGERING PRECIPITATION FROM OVERNIGHT CONVECTION SHOULD HAVE SHIFTED EAST OF THE FORECAST AREA...LEAVING BEHIND CLEARING SKIES AND MOUNTING INSTABILITY. THE SURFACE BOUNDARY SHOULD DRAPE SW TO NE NEAR THE SD/IA/MN BORDER DURING THE MORNING... THEN MAY FLATTEN TO TAKE ON MORE OF AN WSW TO ENE ORIENTATION SOUTH OF INTERSTATE 90 AS WEAK HIGH PRESSURE BUILDS IN NORTHEASTERN SD AND WESTERN MN. SHOULD SEE A BROAD AREA OF 2000 TO 3000 J/KG DEVELOP IN THE WARM SECTOR BY 21Z...AND MODEL SOUNDINGS INDICATE SIGNIFICANT EROSION OF THE CAP WITH SURFACE HEATING IN PROXIMITY TO THE BOUNDARY. THUNDERSTORM INITIATION WILL BE LIKELY BY 21Z-23Z...FIRST IN NORTHWEST IOWA WHERE THE CAP WILL BE WEAKEST...THEN BUILDING WSW ALONG THE FRONT. WITH AMPLE INSTABILITY...FORCING FROM THE BOUNDARY...AND A MINIMAL CAP...SHOULD SEE CONVECTION GO ALONG THE LENGTH OF THE BOUNDARY IN NW IA AND SE SD WITHIN 1 TO 2 HOURS OF INITIATION. WITH BULK SHEAR VECTORS AND RIGHT MOVING STORM MOTION DIRECTLY PARALLEL TO THE BOUNDARY...COULD SEE AN ISOLATED THREAT FOR TORNADOES AS STORMS TRACK ALONG THE FRONT AND INGEST ADDITIONAL LOW LEVEL VORTICITY. HOWEVER...WITHOUT A DISCERNIBLE PREFERENTIAL LOCATION FOR CONVECTIVE INITIATION...LOOKS AS THOUGH THIS THREAT WILL QUICKLY END AS STORMS MELD INTO A MESSY COMPLEX. ANY STORMS THAT CAN DEVIATE NORTH OF THE BOUNDARY WILL LIKELY BECOME ELEVATED...BUT MAY STILL PRODUCE LARGE HAIL DUE TO SUPPORTIVE 2-6 KM BULK SHEAR VALUES UP TO 40 KTS AND DECENT ELEVATED INSTABILITY. THE SEVERE WEATHER THREAT WILL LESSEN AS STORM BECOME MORE DISORGANIZED AFTER SUNSET. A MIDLEVEL WAVE WILL MOVE NORTHEAST OUT OF CENTRAL NEBRASKA BETWEEN 00Z AND 06Z...ENHANCING ONGOING CONVECTION AND LIGHTING UP ANY OF THE BOUNDARY IF IT HAS NOT ALREADY INITIATED. WITH A STRENGTHENING LOW LEVEL JET AND TRAINING CELLS ALONG A SLOW MOVING BOUNDARY...A FLASH FLOOD THREAT WILL INCREASE DURING THIS TIME FRAME. THE GFS PAINTS A BROAD AREA OF MORE THAN AN 1 INCH/6 HOURS...BUT AMOUNTS COULD BE LOCALLY HIGHER UNDER CONVECTIVE CELLS. BY THURSDAY MORNING...MOST MODEL SOLUTIONS SHOW THE SURFACE BOUNDARY CLEARING THE FORECAST AREA TO SOUTHEAST...ALLOWING ALL BUT NORTHWEST IOWA TO CLEAR OUT BY EARLY TO MID MORNING. ONGOING CONVECTION AND/OR CLOUD COVER IN NORTHWEST IOWA WILL KEEP THE AREA CAPPED TO SURFACE BASED CONVECTION THROUGHOUT THE DAY...SO THE SEVERE POTENTIAL SHOULD STAY FAIRLY LOW. THESE THUNDERSTORMS ARE EXPECTED TO SINK SOUTH OF THE FORECAST AREA BY 06Z. WITH A WEAK MIDLEVEL WAVE MOVING INTO THE NORTHERN HIGH PLAINS ON THURSDAY EVENING...ADDITIONAL CONVECTION MAY FORM IN WESTERN SOUTH DAKOTA LATE THURSDAY NIGHT AND CLIP THE NORTHWESTERN CWA OVERNIGHT...HOWEVER THE LATEST MODEL RUNS ARE QUITE A BIT WEAKER WITH THIS FEATURE THAN PREVIOUSLY. WITH SOUTHWEST FLOW ALOFT AND ANY NUMBER OF SHORTWAVES TRAVELING FROM THE BROAD TROUGH OVER THE WEST...IS NEARLY IMPOSSIBLE TO PIN DOWN PRECIPITATION TIMING IN THE EXTENDED. WHILE THERE WILL CERTAINLY BE DRY PERIODS IN DAYS 4-7...DIFFERENCES IN MODEL SOLUTIONS AND POOR TEMPORAL CONTINUITY BETWEEN SIMULATIONS NECESSITATE LOW TO MODERATE CHANCES OF PRECIPITATION IN VIRTUALLY EVERY PERIOD. TEMPERATURES SHOULD COOL SLIGHTLY INTO NEXT WEEK...BUT IS NOT EXPECTED TO SETTLE MORE THAN A FEW DEGREES BELOW NORMAL. /LAFLIN && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ WITH STRATUS AND ANY FOG BURNED OFF...OUTLOOK IS FOR VFR UNTIL STORMS DEVELOP AFTER 21Z. STORMS WILL OF COURSE PRESENT THEIR LOCAL ENVIRONMENTS OF HIGHLY VARIABLE CONDITIONS DOWN TO LOCAL AND BRIEF IFR. STORMS WILL BE MAINLY OVER SOUTHEAST TWO THIRDS OF FORECAST AREA AND SHOULD BE DISSIPATED OR MOVED OUT BY 02/12Z. VFR SHOULD REMAIN GENERAL OUTSIDE STORM AREAS...EXCEPT OVER SOUTHEAST PART OF AREA...ROUGHLY KSUX TO KMJQ AND SOUTHEAST OR MUCH OF NORTHWEST IA...WHERE GENERAL CEILINGS AOB 1K FEET AND VISIBILITIES 3-5SM BR MAY REDEVELOP AND AFFECT THIS AREA 02/08Z-15Z. OCCASIONAL SURFACE GUSTS ABOVE 25 KNOTS THROUGH 02/01Z OVER AREA. OVER SOUTHWEST MN SUSTAINED WINDS MAY BE CLOSE TO 25 KNOTS WITH GUSTS TO 35 KNOTS THROUGH THE SAME TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, May 1, 2:16 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FIRST PARAGRAPH NATIONAL WEATHER SERVICE SIOUX FALLS SD 216 PM CDT TUE MAY 01 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 216 PM CDT TUE MAY 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED HIGH-BASED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THROUGH THE MID AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER SMALL HAIL AND WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. DISCRETE SURFACE-BASED THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AFTER 5 PM THIS AFTERNOON...BETWEEN THE JAMES RIVER VALLEY AND INTERSTATE 29. THESE SCATTERED STORMS WILL DEVELOP RAPIDLY...AND WILL BE CAPABLE OF PRODUCING HAIL TO AROUND GOLF BALL SIZE AND DAMAGING WIND GUSTS OF 65 MPH. THESE STORMS MAY TRANSITION TO SMALLER BOWING SEGMENTS WITH POTENTIAL FOR QUARTER TO HALF DOLLAR HAIL AND WIND GUSTS TO 70 MPH...AS THEY MOVE EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA AFTER 8 PM. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS TO BE A BIT BETTER LATE WEDNESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP FROM SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA BY LATE AFTERNOON. THESE STORMS WILL GRADUALLY LIFT NORTHEAST THROUGH THE EVENING. THUNDERSTORMS SOUTHEAST OF A LINE FROM TRACY MINNESOTA...TO PICKSTOWN SOUTH DAKOTA...MAY BECOME SEVERE WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. A COUPLE OF TORNADOES ARE A THREAT FROM LATE AFTERNOON INTO EARLY EVENING SOUTH OF A LINE FROM JACKSON MINNESOTA TO VERMILLION SOUTH DAKOTA. THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH EARLY NEXT WEEK. WHILE DIFFICULT TO PINPOINT THE RISK AT THIS RANGE...IT WOULD APPEAR THAT THE RISK FOR A FEW SEVERE STORMS WILL REMAIN LATER FRIDAY INTO FRIDAY NIGHT ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT BETWEEN THE JAMES RIVER VALLEY AND INTERSTATE 29...AND AFTER 8 PM EAST OF INTERSTATE 29...ENDING BY MIDNIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 1, 7:23 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 5 SE CANTON 43.25N 96.51W
05/01/2012 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
LAFLINLocal storm report, May 1, 8:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
801 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 2 E INWOOD 43.29N 96.39W
05/01/2012 E1.00 INCH LYON IA TRAINED SPOTTER
HAIL OCCURRED WITH 50 TO 55 MPH WINDS.
&&
PSLocal storm report, May 1, 8:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 SSE ALVORD 43.31N 96.29W
05/01/2012 E2.00 INCH LYON IA TRAINED SPOTTER
COMBINATION OF HAIL AND STRONG WINDS STRIPPED LEAVES FROM
TREES.
&&
PSLocal storm report, May 1, 8:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 SSE BEAVER CREEK 43.59N 96.34W
05/01/2012 E1.00 INCH ROCK MN TRAINED SPOTTER
&&
JMLocal storm report, May 1, 8:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 5 E ALVORD 43.35N 96.21W
05/01/2012 E1.00 INCH LYON IA PUBLIC
&&
PSLocal storm report, May 1, 9:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 WNW HERRICK 43.13N 99.24W
05/01/2012 E0.75 INCH GREGORY SD PUBLIC
0405 PM HAIL 2 W SALEM 43.72N 97.43W
05/01/2012 E1.00 INCH MCCOOK SD LAW ENFORCEMENT
0410 PM HAIL 9 N BRIDGEWATER 43.68N 97.50W
05/01/2012 E1.00 INCH MCCOOK SD LAW ENFORCEMENT
0420 PM HAIL 1 NW SALEM 43.73N 97.40W
05/01/2012 E1.25 INCH MCCOOK SD TRAINED SPOTTER
GROUND IS COVERED IN HAIL DRIFTS
0430 PM HAIL 3 NNW HOLLAND 44.13N 96.21W
05/01/2012 E0.75 INCH PIPESTONE MN TRAINED SPOTTER
0437 PM HAIL 4 SW RUTHTON 44.14N 96.16W
05/01/2012 E1.00 INCH PIPESTONE MN STORM CHASER
0515 PM HAIL 10 SSE MARSHALL 44.32N 95.70W
05/01/2012 E0.75 INCH LYON MN TRAINED SPOTTER
WITH 40 MPH WIND
0520 PM HAIL 3 WSW PIPESTONE 43.98N 96.37W
05/01/2012 E0.75 INCH PIPESTONE MN PUBLIC
0528 PM HAIL 4 WSW CURRENT LAKE 44.12N 96.02W
05/01/2012 E1.25 INCH MURRAY MN PUBLIC
0533 PM HAIL 2 WNW CURRENT LAKE 44.15N 95.99W
05/01/2012 E1.00 INCH MURRAY MN STORM CHASER
0536 PM HAIL 7 S MITCHELL 43.63N 98.03W
05/01/2012 E1.00 INCH DAVISON SD LAW ENFORCEMENT
0635 PM TSTM WND GST 3 W HUMBOLDT 43.65N 97.13W
05/01/2012 E60.00 MPH MCCOOK SD PUBLIC
0640 PM TSTM WND DMG 7 NNE MONTROSE 43.78N 97.11W
05/01/2012 MINNEHAHA SD PUBLIC
LOTS OF BRANCHES DOWN
0722 PM HAIL 5 SE CANTON 43.25N 96.51W
05/01/2012 E1.50 INCH SIOUX IA TRAINED SPOTTER
0734 PM HAIL 2 E INWOOD 43.29N 96.39W
05/01/2012 E1.00 INCH LYON IA TRAINED SPOTTER
HAIL OCCURRED WITH 50 TO 55 MPH WINDS.
0745 PM HAIL 2 SSE ALVORD 43.31N 96.29W
05/01/2012 E2.00 INCH LYON IA TRAINED SPOTTER
COMBINATION OF HAIL AND STRONG WINDS STRIPPED LEAVES FROM
TREES.
0755 PM HAIL 2 SSE BEAVER CREEK 43.59N 96.34W
05/01/2012 E1.00 INCH ROCK MN TRAINED SPOTTER
0755 PM HAIL 2 SE BEAVER CREEK 43.59N 96.33W
05/01/2012 E1.00 INCH ROCK MN TRAINED SPOTTER
0755 PM HAIL 2 SSE BEAVER CREEK 43.59N 96.34W
05/01/2012 E1.00 INCH ROCK MN TRAINED SPOTTER
0815 PM HAIL 5 E ALVORD 43.35N 96.21W
05/01/2012 E1.00 INCH LYON IA PUBLIC
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 33 min |
| May 1, 7:27 PM CDT | Tornado Warning | FSD | Lyon, Sioux | 33 min |
| May 1, 7:41 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 34 min |
| May 1, 7:57 PM CDT | Tornado Warning | FSD | Lyon | 33 min |
| May 1, 8:09 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 36 min |
| May 1, 8:40 PM CDT | Flash Flood Warning | FSD | Lyon | 3 hr |
| May 1, 9:22 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 38 min |
| May 1, 9:29 PM CDT | Tornado Warning | FSD | Clay, O'Brien | 46 min |
| May 1, 9:41 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, O'Brien, Osceola | 34 min |
| May 1, 9:44 PM CDT | Tornado Warning | FSD | Clay | 31 min |
| May 1, 10:13 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay, Dickinson | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.